n/a
Abstract Title:

Lethal complications of typhoid-cholera-vaccination. (Case report and review of the literature).

Abstract Source:

Beitr Pathol. 1976 Jul ;158(2):212-24. PMID: 985298

Abstract Author(s):

C H Mittermayer

Article Affiliation:

C H Mittermayer

Abstract:

Simultaneous parenteral vaccination against typhoid and cholera lead to death through either anaphylactic shock or endotoxic shock in a 36-year-old male. At autopsy the charactertic features of shock as well as chronic interstitial myocarditis were noted. Moreover, fresh histiocytic and lymphocytic nodules were found in the liver, heart and meninges. A review of the literature dealing with lethal complications following parenteral tyhoid vaccinations shows an increased risk in debilitated persons (emaciation, stress, cold). Most of the fatalities occurred in persons who had previous disturbances of the cardiovascular system, as in the case reviewed here. Cardiac failure, Landry's paralysis, renal failure and disturbances of skin, joints and intestines may also follow typhoid vaccinations. However, these latter complications are usually not lethal. The patients presented here had many of the conditions which are known to aggravate the situation and to lead to a lethal culmination. The review of this case and the disucussion following it shows that only healthy persons should receive the parenteral typhoid vaccination. Hopefully, the presentation of this material will help prevent fatalities of this type in the future.

Study Type : Human: Case Report

Print Options


Key Research Topics

Sayer Ji
Founder of GreenMedInfo.com

Subscribe to our informative Newsletter & get Nature's Evidence-Based Pharmacy

Our newsletter serves 500,000 with essential news, research & healthy tips, daily.

Download Now

500+ pages of Natural Medicine Alternatives and Information.

This website is for information purposes only. By providing the information contained herein we are not diagnosing, treating, curing, mitigating, or preventing any type of disease or medical condition. Before beginning any type of natural, integrative or conventional treatment regimen, it is advisable to seek the advice of a licensed healthcare professional.

© Copyright 2008-2020 GreenMedInfo.com, Journal Articles copyright of original owners, MeSH copyright NLM.